Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 54, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 16, 2004, 5:16 PM CDT for Bee County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 16, 2004, 6:45 PM CDT
- In force
- 89 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Bee County, TX
The radar
The Corpus Christi radar (KCRP), 69 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2792 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 162218
FFWCRP
TXC025-162345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 PM CDT WED JUN 16 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEE COUNTY IN TEXAS
* UNTIL 645 PM CDT
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN ALONG WITH WIDESPREAD THUNDERSTORMS OCCURRING
ACROSS CENTRAL BEE COUNTY...MOVING SOUTHWEST AT 5 TO 10 MPH.
1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS CENTRAL BEE
COUNTY INCLUDING BEEVILLE. AN ADDITIONAL 1 TO 4 INCHES OF RAIN
IS EXPECTED DUE TO THE SLOW MOVEMENT OF THIS VERY HEAVY RAIN.
* SOME LOCATIONS AFFECTED INCLUDE...
BEEVILLE...
NORMANNA...
PETTUS...
SKIDMORE...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2840 9750 2852 9766 2855 9771 2861 9775
2850 9798 2829 9787 2819 9780 2817 9770
2829 9751 2838 9741
$$
MB1 follow-up statement
000
WGUS74 KCRP 162313
FFSCRP
TXC025-170015-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
610 PM CDT WED JUN 16 2004
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR BEE COUNTY UNTIL 645
PM CDT WEDNESDAY EVENING...
AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL WAS
DIMINISHING IN BOTH INTENSITY AND COVERAGE ACROSS BEE COUNTY. ONLY
AN ADDITIONAL ONE-HALF OF AN INCH OR LESS OF RAINFALL IS EXPECTED.
AS A RESULT...THE WARNING WILL BE ALLOWED TO EXPIRE AT 645 PM.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 2840 9750 2852 9766 2855 9771 2861 9775
2850 9798 2829 9787 2819 9780 2817 9770
2829 9751 2838 9741
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:20 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 16, 2:20 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 220 PM CDT WED JUN 16 2004 .SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...SURFACE TROF EXTENDING FROM THE VALLEY INTO THE CENTRAL TEXAS COAST HAS HELPED TO INCREASE CONVERGENCE THIS AFTERNOON OVER THE EASTERN THIRD OF THE CWA. HIGH BOUNDARY LAYER MOISTURE AND LACK OF CAP HAVE ALLOWED STORMS TO BECOME WIDESPREAD ACROSS VICTORIA CROSSROADS REGION. WITH LOW FFG VALUES IN THIS AREA...WILL HAVE TO WATCH THE FLOODING POTENTIAL DUE TO THE TRAINING ECHOES. GOES SOUNDER SHOWS AN AREA 2 INCH PWATS OVER THE GULF OF MEXICO...MOVING TO THE NORTH-NORTHWEST. THIS SHOULD BE PULLED TOWARD US TONIGHT AND MOVE ACROSS THE AREA TOMORROW. AS THE TROF DEPARTS...H85 WINDS WILL BECOME MORE SOUTHERLY AND WILL LIKELY DEVELOP A WEAK CAPPING INVERSION OVER THE WESTERN AREAS. WILL KEEP POPS AT SLGT CHANCE TONIGHT FOR THE FAR NORTHEASTERN COUNTIES AS UPPER-LOW MOVES OFF TO THE NORTHEAST AND DAYTIME HEATING DIMINISHES. COULD STILL SEE SOME STREAMER SHOWERS DEVELOP FROM SPEED CONVERGENCE AS WINDS COME UP OVER THE WATERS TONIGHT. WILL KEEP SLGT CHANCE IN THE NORTHEAST THROUGH THE DAY TOMORROW AS WELL AS SEA-BREEZE DRIVEN CONVECTION REMAINS A POSSIBILITY...WITH THE BEST CHANCE AGAIN BEING OVER THE VICTORIA AREA. SUB-TROPICAL RIDGE THEN SETS UP OVER THE GULF COAST WITH DEEP SOUTHEASTERLY FLOW BEGINNING BY THU NIGHT/FRI MORNING. && .LONG-TERM (FRIDAY THROUGH WEDNESDAY)...MODELS CONTINUE TO INDICATE RIDGE ACROSS SE U.S. AND NRN GULF BUILDING WEST INTO TEXAS AND NRN MX INTO FRI AND THROUGH THE WEEKEND. GENERALLY DRY AND PERSISTENT TEMP FORECAST IN ORDER OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. VERY WEAK UPR LVL LOW FORECASTED TO MOVE NW OUT OF BAY OF CAMPECHE TO JUST SOUTH OF BRO FRI AFTERNOON INTO EARLY SAT. SAT AFTERNOON PWS PROGGED TO INCREASE BACK TO 1.8-1.9 ACROSS THE NE COUNTIES. LOW ISOL POPS FROM PREVIOUS FORECAST LOOK GOOD FOR POSSIBLE DIURNAL CONVECTION ALONG SEABREEZE SAT AFTERNOON OVER NE COUNTIES. WEAK UPR LVL LOW SHOWN TO LIFT SLOWLY NNE THRU THE NW GULF OF MX...WITH S TX ON WRN SIDE. WILL KEEP SUN AND MON DRY. LONG RANGE GFS CONTINUING TO SHOW INCREASING MOISTURE TUE INTO WED AND S/W TROF MOVING ACROSS TX ON WED. FOR NOW WILL ONLY INSERT ISOL POPS INTO FORECAST FOR DAY SEVEN. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 93 75 93 74 / 10 10 00 00 00 VICTORIA 73 91 74 93 76 / 20 20 10 05 00 LAREDO 78 102 78 103 78 / 00 00 00 00 00 ALICE 75 96 74 96 74 / 10 10 00 00 00 ROCKPORT 77 90 78 90 78 / 10 20 05 00 00 COTULLA 74 99 74 99 74 / 00 00 00 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 94/MJ
Hazardous weather outlook, Jun 16, 5:17 AM CDT, 11 hours 59 minutes before
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
In the hours before
Special weather statement, Jun 16, 2:00 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 200 PM CDT WED JUN 16 2004 TXZ234-162000- VICTORIA- 200 PM CDT WED JUN 16 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS VICTORIA COUNTY THROUGH 300 PM CDT... AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF VICTORIA...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MISSION VALLEY...VICTORIA...NURSERY...DACOSTA AND TELFERNER. THIS STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING PEA SIZE HAIL WINDS GUSTING TO 30 TO 40 MPH FREQUENT LIGHTNING VERY HEAVY RAIN WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR. BRIEF FUNNEL CLOUDS ARE ALSO POSSIBLE WITH THIS STORM. AT 145 PM CDT...THE GOLAID EMERGENCY MANAGER RELAYED A REPORT OF TWO BRIEF FUNNEL CLOUDS NEAR COLETO CREEK RESERVOIR. THESE FUNNELS ARE NOT EXPECTED TO TOUCH THE GROUND...HOWEVER...MOVE AWAY FROM WINDOWS AND TAKE COVER IF FUNNEL CLOUDS ARE OBSERVED. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. MJ
Local storm report, Jun 16, 3:22 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 PM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 5 S VICTORIA 28.75N 96.98W
06/16/2004 VICTORIA TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED WATER OVER THE ROADWAY ON
HIGHWAY 185 AT CRESCENT VALLEY.
&&
MJThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:30 PM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.